MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the mildly calcified and mildly tortuous left anterior descending artery (lad).A 12mm x 3.00mm nc quantum apex mr was advanced to the lad.Following inflation and deflation, a broken portion of the balloon was noticed.To remove the detached portion of the device, all systems including guidewire, guide catheter, and balloon device were drawn back together, and removed from the patient.It was noted that the fracture occurred approximately at the middle part of the catheter.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 42.5cm from the strain relief.The separated ends were jagged and ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen, and the balloon was tightly folded.Photo media reviewed aligns with analysis as photo depicts separation of hypotube as well as some of the hypotube kinks.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13672471
Report Number2134265-2022-02477
Device Sequence Number5475031
Product Code LOX
UDI-Device Identifier08714729783268
UDI-Public08714729783268
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0028325407
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient RaceWhite